Acetaminophen-induced hepatotoxicity in mice occurs with inhibition of activity and nitration of mitochondrial manganese superoxide dismutase.

Abstract

In overdose the analgesic/antipyretic acetaminophen (APAP) is hepatotoxic. Toxicity is mediated by initial hepatic metabolism to N-acetyl-p-benzoquinone imine (NAPQI). After low doses NAPQI is efficiently detoxified by GSH. However, in overdose GSH is depleted, NAPQI covalently binds to proteins as APAP adducts, and oxygen/nitrogen stress occurs. Toxicity… (More)
DOI: 10.1124/jpet.110.176321

Topics

6 Figures and Tables

Cite this paper

@article{Agarwal2011AcetaminopheninducedHI, title={Acetaminophen-induced hepatotoxicity in mice occurs with inhibition of activity and nitration of mitochondrial manganese superoxide dismutase.}, author={Rakhee Agarwal and Lee Ann MacMillan-Crow and Tonya M. Rafferty and Hamida Saba and Dean W Roberts and Espero Kim Fifer and Laura James and Jack A. Hinson}, journal={The Journal of pharmacology and experimental therapeutics}, year={2011}, volume={337 1}, pages={110-6} }